MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS #3 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS #3 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-310-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 08/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 5536b300; tritanium bplate triathlon s3; lot# ctd74604.Cat# 5517f202; triathlon p/a cr beaded #2r; lot# nad7e.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient had pain and swelling in office note on (b)(6) 2022.Right knee was aspirated.Monitored progress and decided to do a closed manipulation on (b)(6) 2022.Patient's next appointment is on (b)(6) 2022.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: material analysis, visual, dimensional and functional inspections were not performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: 'this case concerns a patient who underwent a primary cementless total knee arthroplasty, developed arthrofibrosis, and then underwent manipulation.I am not sure why an inquiry was made about this case.Manipulation following primary total knee replacement is quite common and takes place in about 5% of patients.I can confirm that the patient underwent total knee arthroplasty and subsequent manipulation since i was able to review the operation reports.The causes of arthrofibrosis following primary total knee arthroplasty are multifactorial including surgical technique regarding implant sizing and kinematics and patient factors including compliance with postoperative instructions.There are also patients who are scar formers and are more prone to stiffness following arthroplasty.I would not assign any causality to the implant itself.' device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: 'this case concerns a patient who underwent a primary cementless total knee arthroplasty, developed arthrofibrosis, and then underwent manipulation.I am not sure why an inquiry was made about this case.Manipulation following primary total knee replacement is quite common and takes place in about 5% of patients.I can confirm that the patient underwent total knee arthroplasty and subsequent manipulation since i was able to review the operation reports.The causes of arthrofibrosis following primary total knee arthroplasty are multifactorial including surgical technique regarding implant sizing and kinematics and patient factors including compliance with postoperative instructions.There are also patients who are scar formers and are more prone to stiffness following arthroplasty.I would not assign any causality to the implant itself.' no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON INSERT CS #3 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key15593012
Report Number0002249697-2022-01479
Device Sequence Number14032349
Product Code MBH
UDI-Device Identifier07613327390544
UDI-Public07613327390544
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-G-310-E
Device Catalogue Number5531-G-310-E
Device Lot NumberMD56P1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age49 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite